Couldn't find what you looking for?

TRY OUR SEARCH!

I was wondering if anyone has experienced weight gain when taking both adderall and wellbutrin. I've been taking adderall for about a month for add and was just put on 150mg of wellbutrin. I noticed with just the adderall that I wasn'most hungry most of the day. I'm trying to loose weight so I was glad when the adderall started to suppress my ,appetite. But now with taking the wellbutrin, after just 1 day I noticed that i felt hungry more during the day. I've read that both adderall and wellbutrin help people lose weight so i was surprised when my stomach was growling all day when i added the wellbutrin. Has anyone else gained weight when taking these two meds?

Loading...

Where you taking adderall for the purpose of losing weight? Your body adjusts to meds, so while you may have experienced less of an appettite at the beginning, the pills will not continue to be as effective. In other words, the one day of wellbutrin is not the reason for being hungry. There is not a magic pill that will continue to suppress your hunger-you need to adjust your eating habits. Diet pills only help at the beginning to motivate you-
Reply

Loading...

I'm taking both adderall and wellbutrin for ADD. I noticed when I was just on adderall that I didnt eat as much, I just didnt know if anyone had ever experienced gaining weight when taking wellbutrin or both.
Reply

Loading...

i take both adderall and wellbutrin too.. when i first started on wellbutrin i gained 5lbs, it caused my anxiety to sky rocket and appetite increased like crazy. all i thought about was food. i've been on it for almost 2.5 months now and its mellowed out now. no appetite increase but i'm not losing weight for no reason either. feels like everything just leveled out. although i did notice i can't concentrate as much as i used to when i was just on adderall, wellbutrin makes me zone out.
Reply

Loading...

im also taking wellbutrin, over 4 weeks and ive noticed than im starting to gain weight, its like my body is retaining water or something
Reply

Loading...

Sophomore year of college I went on Wellbutrin for depression in the fall ...my weight was pretty stable I lost a few pounds in the beginning but nothing crazy ..I went on adderall a couple months later for add and lost a couple more pounds ..eventually my Wellbutrin prescription ran out and my doctor who was in another state wouldn't renew it until I went in ..I was solely on adderall for a couple weeks and noticed I had absolutely no appetite I then went back to my psychiatrist and asked him to up my dosage of adderall and it has really helped my depression aswell..I never went back on wellbutrin and I continue to lose weight
Reply

Loading...

I take them both and have had no hunger pains and feel great. I'm 36 lbs from goal and I can see myself at goal in about 2.5 to 3 months
Reply

Loading...


Hi, maybe a paradox effect! Just a thought!
Reply

Loading...

Well, c**p.  That's what I'm on.  Wellbutrin made me lose that last pesky 15 lbs last time I was on it (by itself). That was great until I added prestiq, then Prozac, then lexapro. Then I was taken off the WB completely and started adderall.  I have gained about 30 lbs from all those other ADs.  Adderall really helps my ADD, but I thought it might help me lose weight too.  I have only been on it for 4 months though and 3 of those I was still on the Lex.  I just switched back to the WB hoping it will have the effect it did before.  So far, no luck. (But I have heard it takes about 3-4 months to get the Lex out of your system). So I will continue being a gym rat and eating right and PRAY this stuff starts working soon!

Reply

Loading...

I've been on Adderall for several years so i can tell you for sure that it doesn't make you gain weight--quite the opposite, thought only at first. It is said that any weight loss just evens itself out eventually on this drug, as the body becomes accustomed to it, so you will have to exercise and diet like normal if you want to maintain your weight loss, otherwise just expect for it to come back.  Most peope find that adderall will no longer suppress their appetite after a number of months--in fact, many people claim it stops working altogether and have their doctors increase the dosage so that the drug has more effect  but I don't recommend this!  I've been on the same dosage for YEARS and it still works for me so maybe you just need to focus on staying active and on top of your diet (do not rely too heavily on adderall to help you lose weight cause it wont is what I'm saying).

 

As for wellbutrin? I've taken that too--also with adderall.  I don't recommend the two because I find that wellbutrin tends to somehow blunt the effects of adderall (the longer I'm on it the worse it can get--like to the point where I start having memory problems).  There is not a lot of literature on this and my psychiatrist doesn't seem to know anything about it--nor does she even acknowledge it when I complain about it (other than to say "huh I don't believe there should be a problem") believe me but I know it does based on how completely useless and scatterbrained I become (not to mention totally unmotivated, sluggish, and hungry). 

ALso yes, wellbutrin can most definitely cause weight gain, just as it can cause weight loss for others (in fact, I find it only causes me weight loss in the inital month I start it, then it causes gradual weight gain if I stay on it). 

 

Again, you wont find a whole lot of concrete scientific (as in peer reviewed) information about wellbutrin--not compared to other antidepressants due to the fact that it's newer and in a different class, but I'd say just listen to your own body. Lots of people claim wellbutrin doesn't affect people the same way as SSRIs and the like, but it totally does, as it alters your brain chemistry and so has the potential to mess with your metabolism and a whole bunch of other stuff just like any other antidepressant!  That said, most people that have been on SSRIs and gained TONS of weight on those SSRIs find that switching to wellbutrin helps them lose that weight. 

Since you're not in the category of trying to switch to wellbutrin from some other SSRI that has made you gain weight I don't recommend staying on wellbutrin--or really any other antidepressant (i've never found one that doesn't blunt adderall) but obviously, this is just my unscientific opinion.  Lately I've been looking into supplements like l-tyrosine and Http-5 but I still can't really recommend them....

Reply

Loading...


What are you currently on now? I am on Adderall and was prescribed Wellbutrin which made me so tired and scatterbrained unable to function that I couldn't even tolerate taking it for more than a week. It was like I wasn't taking my Adderall at all. Within a day of stopping it, my head cleared up and I felt better again. Now my doc wants to start me on Celexa but I'm afraid of the same thing happening again. I cannot go through that again! Adderall is the only thing that has made me feel like a normal person and I don't want to lose that feeling again. I'm just wondering if you have ever been able to find any combination that works for you and doesn't undo the effects of Adderall?
Reply

Loading...


Why add anything at all if the Adderall is working?
Reply

Loading...

Yes! I have been on adderall for add for over 5 years , lost weight in the beginning that then evened out after that . No weight loss or gain in 3 years... Then added Wellbutrin for depression , and bam! One year later I've accumulated almost 10 pounds! could be hormones or stress .. IDK anymore !! Also noticed that my hair is falling out ( already had thyroid checked many times!) and thinning more and more . Don't want to give up Wellbutrin ,doc has no other suggestions
Reply

Loading...

Do you feel like
Wellbutrin and adderrall has made
You lose weight? I have tried everything
Reply

Loading...

Yes, I have been on Adderall for 8 years. Lost weight for the first couple of years on it. The weight loss stopped but was stable for many years. Once I started Wellbutrin for mild depression 2 years ago the weight slowly started packing on. I think about food all the time . So far I've Gained 20 of the 35 pounds Back! Definitely NOT helping the depresdion! Everything I read about Wellbutrin says no weight gain side effects !!!
Reply

Loading...